Hail, Angelina
- When
- December 19, 11:08 PM CST
- Where
- Angelina County, 0.91 mi SE of Pollok
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 31.460, -94.870
A warm front moved northward during the day of 12/19 and became stationary near the Arkansas/Louisiana border. An upper level storm system approached the region from the southern plains and provided the dynamics needed for scattered to numerous showers and thunderstorms to form across all of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm front moved northward during the day of 12/19 and became stationary near the Arkansas/Louisiana border. An upper level storm system approached the region from the southern plains and provided the dynamics needed for scattered to numerous showers and thunderstorms to form across all of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana. During the late evening hours of 12/19...the storms initially were elevated in nature...producing large hail. Towards the overnight and predawn hours of 12/20...the storms across deep east Texas and west central Louisiana became more surface based producing strong and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 19, 8:09 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CST WED DEC 19 2007 .DISCUSSION... WARM FRONT AS OF 02Z HAS PULLED UP STATIONARY...ALONG THE AR/LA BORDER SNAKING WESTWARD TO JUST NORTH OF MOUNT PLEASANT TEXAS. FRONT HAS BEEN IN THIS POSITION FOR THE LAST FOUR HOURS AND AS A RESULT...TEMPERATURES HAVE FALLEN OFF QUICKLY ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. HAVE LOWERED TEMPERATURES A COUPLE OF CATEGORIES NORTH OF THIS BOUNDARY BUT THE THINKING IS THAT THIS BOUNDARY MAY MOVE A LITTLE FURTHER NORTH TONIGHT BUT NOT MUCH PER 00Z RUC. HAVE ALSO ADDED PATCHY DENSE FOG WORDING ACROSS OUR NORTHERN ZONES WITH VISIBILITIES AS LOW AS 1/2 MILE AT ELD ALREADY. CONCERNING CONVECTION...LOW LEVEL JET IS JUST NOW STARTING TO CRANK OUT WEST OF THE REGION PER PALESTINE PROFILER SITE WITH AROUND 30KTS AT 5K. THIS SHOULD CONTINUE TO INCREASE OVERNIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED TO EXPAND IN COVERAGE AND INTENSITY ACROSS OUR WESTERN ZONES OVER THE NEXT FEW HOURS. DESPITE MOST OF OUR CWA BEING SOUTH OF THE STALLED BOUNDARY...FEEL LIKE ACTIVITY WILL MOSTLY BE ELEVATED IN NATURE THUS SUPPORTIVE OF A HAIL THREAT LATER TONIGHT. MODIFIED MARITIME AIRMASS WILL TRY TO COME NORTHWARD INTO OUR SOUTHERN ZONES LATER TONIGHT AND THIS COULD RESULT IN A WIND/ISOLATED TORNADO THREAT...BUT THIS ALL DEPENDS ON IF THE ACTIVITY CAN BECOME ROOTED BELOW THE BOUNDARY LAYER OR NOT. FOR NOW...HAVE BUMPED POPS TO LIKELY CATEGORY ACROSS OUR EXTREME NORTHWEST ZONES FOR LATER TONIGHT AS INITIAL ROUND OF CONVECTION WILL BE TOO CLOSE TO THIS REGION TO SPLIT HAIRS. UPDATE OUT SHORTLY...13. && .AVIATION... LATEST SURFACE OBS SHOW WARM FRONT RUNNING RIGHT ALONG THE AR/LA BORDER...W/VSBYS APPROACHING VLIFR NORTH OF THE FRONT. 00Z SHV/LCH RAOBS SHOW STEEP MID-LEVEL LRS...BUT OTHERWISE UNIMPRESSIVE. HOWEVER...KSHV VAD PROFILER SHOWS LLJ BEGINNING TO DEVELOP AHEAD OF TROUGH OVER THE TEXAS PANHANDLE...W/CONVECTION ALREADY FORMING WEST OF KLFK. THUS...EXPECT LIFR/VLIFR CEILINGS/VSBYS ALL SITES BY 06Z OR SOONER. AS TROUGH EXITS THURSDAY AFTERNOON...EXPECT SCOURING TO VFR BY 21Z ALL SITES EXCEPT KMLU/KELD. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 71 43 71 / 70 40 10 10 MLU 58 71 45 70 / 70 60 10 10 DEQ 48 67 35 68 / 70 30 10 10 TXK 48 70 44 68 / 70 30 10 10 ELD 48 71 41 70 / 70 30 10 10 TYR 58 70 42 71 / 70 20 10 10 GGG 58 70 42 71 / 70 20 10 10 LFK 60 73 40 74 / 70 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 19 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT TONIGHT...OVER EAST AND NORTHEAST TEXAS...AND NORTHWEST LOUISIANA. THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. AN ISOLATED TORNADO COULD ALSO OCCUR. AS A STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND MOIST AIRMASS IN PLACE OVER EAST OR NORTHEAST TEXAS. THESE STORMS WILL MOVE EAST INTO NORTHWEST LOUISIANA BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY BY ON GOING THURSDAY MORNING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA. THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST THURSDAY...AS DRIER AIR MOVES INTO THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AS A STRONGER STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION. AT THIS TIME...IT APPEARS AS IF THE GREATEST SEVERE WEATHER RISK WILL BE ALONG AND SOUTH OF INTERSTATE 20. LATER STATEMENTS AND FORECASTS WILL BETTER DEFINE THE TIMING AND LOCATION OF ANY RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...MAY BE NEEDED LATE TONIGHT. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND DMG SHREVEPORT 32.47N 93.80W
12/15/2007 CADDO LA NEWSPAPER
*** 1 INJ *** A TREE FELL DOWN ON LEXINGTON AVENUE NEAR
EAST 63RD STREET...PARTIALLY CLIPPING AN AUTOMOBILE.
POLICE AND FIRE CREWS WERE CALLED OUT TO REMOVE THE TREE
FROM THE ROAD AND THE VEHICLE. A PASSENGER IN THE VEHICLE
WAS TAKEN TO A LOCAL HOSPITAL FOR OBSERVATION. WINDS WERE
ESTIMATED NEAR 40 MPH.
&&
13The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 05:08 UTC.
2 hail. Local standard time, as filed.
Hail fell on state highway 21.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71079, 71078.